Informa Maritime is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Andreas Nordseth

Changing the Mindset: Leadership, innovation and agility for sustainable growth in Shipping

Danish Maritime Authority

Oskar Levander

What will the future of the Maritime industry will look like in the era of Ship Intelligence?

Rolls-Royce

08:00 09:00 (60 mins)

Main agenda

Registration and Networking Break

09:00 09:10 (10 mins)

Main agenda

Chairman's welcome & introduction| Feature: Introduction to Cadet Task Force 2017

Introduction and objective setting by the Chairman of the conference.

FEATURE: The project we have assigned our 2017 Cadet Task Force is Reverse mentoring in action and we will call on our multi-national cadets to show us how it works.

The Task Force is project is kindly supported by Intermanager and facilitated by Capt. Kuba Szymanski.

  • Chairman Conference Chairman Giles Heimann, Group Corporate Director Human Resources - Marine, Bernhard Schulte Shipmanagement
  • Kuba Szymanski, Secretary General, InterManager

09:10 09:30 (20 mins)

Main agenda

Changing the Mindset: Leadership, innovation and agility for sustainable growth in Shipping

Andreas Nordseth will deliver an insightful presentation on how is innovation driving the future of shipping and help set the direction for the following two days.

  • Andreas Nordseth, Director General, Danish Maritime Authority

09:55 10:30 (35 mins)

Main agenda

“Disruption Required”: Shipping must change tactics to recruit the future workforce

The issue of talent shortages, employee retention and recruitment is not an issue which will vanish overnight. What will it take to really change the face of crew recruitment? What are the generational challenges of attracting future generations to the industry and keeping these seafarers at sea? How will they be solved? Is this industry ready for disruption, or is this a bridge too far?

Mark Charman will present the findings of Faststream’s research into the deeper issues surrounding crew recruitment and look at how the industry will rely on modern-day disruptors to change the industries approach to attraction, recruitment and retention of future generations. 

  • Mark Charman, Chief Executive Officer, Faststream Recruitment Group

10:30 11:00 (30 mins)

Main agenda

Coffee and networking break

11:00 11:25 (25 mins)

Main agenda

What will the future of the Maritime industry will look like in the era of Ship Intelligence?

Automation is already and increasingly at the heart of operations in shipping.  Oskar will be sharing what the future of the Maritime industry will look like in the era of Ship Intelligence, with an emphasis on the implications for crewing:

  • How advanced is research and development of unmanned vessels?
  • What do we know so far from testing stages?
  • What are the likely timelines?
  • Is the industry ready?
  • Oskar Levander, Vice President Innovation, Engineering & Technology, Marine, Rolls-Royce

11:25 11:45 (20 mins)

Main agenda

Session TBC

  • Svein David Medhaug, Senior Surveyor/projectmanager Section for Cargo Vessels, Norwegian Maritime Authority

11:45 12:30 (45 mins)

Main agenda

Shipping Leadership Forum: Is the industry keeping up with technology?

Kicking off the discussion our panel of leaders will address the question of what the role of Master Mariner is likely to be and the overarching issue of accountability on unmanned vessels.

  • Who is the Master Mariner on autonomous ship?
  • How do we prepare for change and how will it impact decision making?
  • Putting on the brakes: regulators’ perspective – factors to consider
  • Owners perspective

 Join the discussion and share your thoughts, taking this opportunity to address your questions directly to our speakers and voting on the opinions they express.

  • Moderator Conference Chairman Giles Heimann, Group Corporate Director Human Resources - Marine, Bernhard Schulte Shipmanagement
  • Andreas Nordseth, Director General, Danish Maritime Authority
  • Mark Charman, Chief Executive Officer, Faststream Recruitment Group
  • Oskar Levander, Vice President Innovation, Engineering & Technology, Marine, Rolls-Royce
  • Aron Sorensen, Chief Marine Technical Officer, BIMCO

12:30 13:45 (75 mins)

Main agenda

Lunch

13:45 14:25 (40 mins)

Main agenda

Crew Supply Forum

Back to source: what are the trends and issues facing European operators in sourcing competent crew?

  • Can we get the right competence and supply of crew?
  • Are ship-owners concerned? Do they see a problem?
  • Can crewing agents deliver?
  • All good Eastern-European front?

Let us know what your challenges are and what solutions you have identified. 

  • Moderator Kuba Szymanski, Secretary General, InterManager
  • Dariusz Jellonnek, General Manager, V.Ships

14:25 14:50 (25 mins)

Main agenda

Recruiting for competency: What is your crewing strategy and how do you measure results?

Given the costs associated with crewing, should the HR Department take a more strategic approach to recruitment and people management? In this session we will discuss:

  • HR maturity models
  • Knowing your crewing pool
  • Optimising crewing pools

Join the discussion and share your best practice and experience.

  • Tommy Olofsen, Managing Director / Chairman Human Element Committee, OSM Crew Management Ltd. / INTERTANKO

14:50 15:15 (25 mins)

Main agenda

Towards an agile marine HR architecture

The maritime industry as a whole is undergoing major changes, evolving and shifting. With it, the marine HR landscape must rise to the challenge of leading and guiding this process. Lines between ship and shore are becoming increasingly blurred and the conversation now should be about stagnation, career paths, options and transferability of skills:

  • Are we thinking strategically?
  • What trends can we see? What picture are they painting?
  • Traditional shore roles and new options – how are companies benefiting?
  • Ship-to-shore: what support is there, what is still missing?
  • How do salaries, options and life styles compare? 
  • Karen Waltham, Managing Director, HR Consulting, Spinakker Global

15:15 15:45 (30 mins)

Main agenda

Afternoon Coffee and Networking Break

15:45 16:05 (20 mins)

Main agenda

Responsible Crew Management: Project Kare – a model of effective action to foster engagement and positively impact on business and operations

Is it time to put the Human back in HR management? How can we improve understanding and foster good relationships and communication both on board, as well as ship to shore? In this presentation we will show a model of crew management built to answer the questions:

  • Disconnect between ship to-shore – how to close the gap?
  • Do we want seafarers to be administrators or managers?
  • How to grow trust and talk to each other?
  • Do we know how people like to manage and be managed?
  • Joanna Sawh, Crewing Manager, K Line LNG Shipping

16:05 17:00 (55 mins)

Main agenda

Connectivity: Evolution or Revolution?

In the Digital Age, embracing future technologies and improving performance with digitalized services will come to mean economic performance and growth. At the heart of it, connectivity. This session will look into:

  • Implications for crew
  • What connectivity means for ship-to-shore dynamic?
  • Ann-Kristin Siewert, Crewing Manager, Nordic Hamburg Shipmanagement
  • Dr. Nelson Turgo, Research Associate, Seafarers International Research Centre (SIRC), Cardiff University

17:00 17:40 (40 mins)

Main agenda

Disruptive Technologies

To wrap up Day 1 on a note of optimism for the future, we will examine some of the most exciting technologies already here and how they can help change your business and operations for optimal performance.

Session 1 - Lessons from the Sea Traffic Management project

A look into how Sea Traffic Management (STM) concept where information exchange between maritime actors is standardized and simplified has the potential to enhance the performance of operators by reducing misunderstanding and the number of manual contacts over the phone. This is currently validated in the ports of Gothenburg and Valencia.

Standardised information exchange is the heart of STM.

Validation of common Maritime Service Infrastructure using System Wide Information Management (SeaSWIM) will facilitate data sharing in the validation test beds using a common information environment and structure (e.g. the Maritime Cloud). This ensures interoperability of STM and other services.

Ulf Siwe, STM Validation Communications Officer, Swedish Maritime Administration



17:30 17:40 (10 mins)

Main agenda

Chairman's closing remarks and end of Day 1

  • Conference Chairman Giles Heimann, Group Corporate Director Human Resources - Marine, Bernhard Schulte Shipmanagement

18:00 20:00 (120 mins)

Main agenda

Networking Drinks Reception